Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 23, NWS Pueblo, CO

May 27, 2015Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at May 27, 2015, 8:15 AM MDT for Pueblo County, Colorado. It took effect at May 27, 2015, 3:59 PM MDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 8:15 AM MDT (14:15 UTC)
In effect from
May 27, 2015, 3:59 PM MDT
Expired
May 28, 2015, 9:00 PM MDT
In force
29 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Nepesta (NPTC2).

Action stage
15.5 ft
Minor stage
16.5 ft
Moderate stage
17.5 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07117000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WGUS45 KPUB 271415
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
815 AM MDT WED MAY 27 2015

...The National Weather Service in Pueblo has issued a Flood Warning 
for the following rivers in Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

.Ongoing rain...some heavy...has fallen in southern Colorado. Water
releases upstream from Pueblo Reservoir have also contributed to 
high river levels on the Arkansas River from Pueblo to around 
La Junta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-280215-
/O.NEW.KPUB.FL.W.0023.150527T2159Z-150529T0300Z/
/NPTC2.1.ER.150527T2159Z.150528T0600Z.150528T1500Z.UU/
815 AM MDT WED MAY 27 2015

The National Weather Service in Pueblo has issued a 

* Flood Warning for 
  The Arkansas River Near Nepesta.
* from this afternoon to Thursday evening.
* At  7:15 AM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 16.7 feet by after midnight tonight.the 
  river will fall below flood stage by late tomorrow morning.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$
4 follow-up statements
182 
WGUS85 KPUB 271418
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
818 AM MDT WED MAY 27 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River At La Junta affecting Otero County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Nepesta affecting Pueblo County.

.Ongoing rain...some locally heavy...has fallen in southern 
Colorado. Water releases upstream from Pueblo Reservoir have 
also contributed to high river levels on the Arkansas River 
from Pueblo to around La Junta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-280218-
/O.CON.KPUB.FL.W.0022.000000T0000Z-000000T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1800Z.000000T0000Z.UU/
818 AM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At  7:15 AM Wednesday the stage was 8.1 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet by early
  this evening then begin falling.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-280218-
/O.CON.KPUB.FL.W.0023.150527T2159Z-150529T0300Z/
/NPTC2.1.ER.150527T2159Z.150528T0600Z.150528T1500Z.UU/
818 AM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River Near Nepesta.
* from this afternoon to Thursday evening...Or until the warning is 
  cancelled.
* At  7:15 AM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 16.7 feet by after midnight tonight.the 
  river will fall below flood stage by late tomorrow morning.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-280218-
/O.EXT.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
818 AM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At  7:15 AM Wednesday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.9 feet by 
  after midnight Friday morning then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
491 
WGUS85 KPUB 271913
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MDT WED MAY 27 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River At La Junta affecting Otero County.

.High water levels from recent heavy rains continue..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-280713-
/O.CON.KPUB.FL.W.0022.000000T0000Z-000000T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1415Z.000000T0000Z.UU/
113 PM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 7.1 feet.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-280712-
/O.EXT.KPUB.FL.W.0023.150528T0600Z-150528T1800Z/
/NPTC2.1.ER.150528T0600Z.150528T0600Z.150528T0600Z.UU/
113 PM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River Near Nepesta.
* from late tonight to Thursday afternoon...Or until the warning is 
  cancelled.
* At 12:15 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tonight.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-280712-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
113 PM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.9 feet by 
  midmorning Friday then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
594 
WGUS85 KPUB 280248
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
848 PM MDT WED MAY 27 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Nepesta affecting Pueblo County.

  Arkansas River At La Junta affecting Otero County.

.High water levels from recent heavy rains continue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-281448-
/O.CON.KPUB.FL.W.0022.000000T0000Z-000000T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1415Z.000000T0000Z.UU/
848 PM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At  8:15 PM Wednesday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by after
  midnight tonight. Additional rises may be possible thereafter.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-281448-
/O.CON.KPUB.FL.W.0023.150528T0600Z-150528T1800Z/
/NPTC2.1.ER.150528T0600Z.150528T0600Z.150528T0600Z.UU/
848 PM MDT WED MAY 27 2015

Flood Warning for
  The Arkansas River Near Nepesta.
* through Thursday afternoon...Or until the warning is 
  cancelled.
* At  8:15 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tonight.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-281448-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
848 PM MDT WED MAY 27 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At  8:15 PM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.9 feet by 
  midmorning Friday then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
169 
WGUS85 KPUB 280835
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
235 AM MDT THU MAY 28 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River At La Junta affecting Otero County.

.High water levels from recent heavy rains continue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-282035-
/O.EXT.KPUB.FL.W.0022.000000T0000Z-150529T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1415Z.150528T1200Z.UU/
235 AM MDT THU MAY 28 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until this evening...Or until the warning is cancelled.
* At  2:15 AM Thursday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  midmorning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-280905-
/O.CAN.KPUB.FL.W.0023.000000T0000Z-150528T1800Z/
/NPTC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
235 AM MDT THU MAY 28 2015

The Flood Warning is cancelled for
  The Arkansas River Near Nepesta.
* At  2:15 AM Thursday the stage was 16.0 feet.
* Flood stage is 16.5 feet.
* Forecast...The river will crest below flood stage at 16.4 feet 
  midmorning.
* Impact...At 14.5 feet...The river is bankfull. Low lying wetland 
  areas along the channel begin to flood.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-282035-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
235 AM MDT THU MAY 28 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At  2:15 AM Thursday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.8 feet by 
  early this evening then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 27, 4:14 AM MDT, 4 hours 1 minute earlier.

Area forecast discussion, May 27, 4:14 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
414 AM MDT WED MAY 27 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM MDT WED MAY 27 2015

CURRENTLY...THE UPPER RIDGE AXIS WAS MOVING EAST ACROSS THE CO/KS
STATE LINE EARLY THIS MORNING...AND ONGOING THUNDERSTORM ACTIVITY
HAS EXITED INTO KS AND NE. THERE REMAINS A RESIDUAL CLOUD SHIELD
OVER THE FAR EASTERN PLAINS AS OF 330 AM...WHICH IS EXPECTED TO
GREATLY DIMINISH BY SUNRISE. TEMPS HAVE DROPPED INTO THE 40S TO
AROUND 50F FOR MUCH OF THE AREA SO FAR THIS MORNING...AND 30S FOR
THE HIGH VALLEYS.

TODAY AND TONIGHT...THE UPPER LOW OVER WA AND ID THIS MORNING IS
FORECAST TO GRADUALLY DROP TO THE SE ACROSS ID AND MT OVER THE NEXT
24 HRS. THIS WILL HELP AMPLIFY THE W-SW FLOW ACROSS THE 4
CORNERS...AND MODELS INDICATE THAT THE WESTERLY FLOW WILL FINALLY BE
REALIZED IN SOME PART AT THE SURFACE FOR THE FORECAST AREA
TODAY...RESULTING IN WARMER TEMPS. 2-3 DEG C WARMING AT H7 SHOULD
HELP BOOST AFTN MAX TEMPS TO NEAR 80F FOR MANY PLAINS
LOCATIONS...WITH LOWER 70S FOR THE HIGH VALLEYS. AS FOR SHOWER AND
STORM ACTIVITY...HRRR AND OTHER HI RES MODELS IMPLY THAT ACTIVITY
WILL ONCE AGAIN BEGIN OVER THE HIGHER TERRAIN IN THE 17-19Z TIME
FRAME...THEN SLIDE EAST ACROSS THE I25 CORRIDOR BETWEEN 22-24Z. THE
DRYLINE WILL OF COURSE RESIDE SOMEWHERE ALONG THE CO/KS STATE
LINE...AND SPC GUIDANCE INDICATES THAT THE THERE IS THE CHANCE FOR
SEVERE STORMS ACROSS THE E PLAINS THIS AFTN AND EVE...MOST LIKELY
BEGINNING AFTER 23Z. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. MOORE

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 337 AM MDT WED MAY 27 2015

...INCREASED CHANCES OF RAIN FOR THURSDAY AFTERNOON THROUGH FRIDAY
NIGHT/EARLY SATURDAY...

UPPER TROF MOVES INTO WESTERN CO ON THURSDAY WITH ENERGY EJECTING
OUT OF THE MEAN TROF ACROSS CO FAIRLY EARLY IN THE DAY.  THIS MAY
SUGGEST AN EARLIER START TO CONVECTION ON THURSDAY.  FOCUS AREAS FOR
THUNDERSTORMS WILL BE ACROSS THE MOUNTAINS INITIALLY...ALONG A
DEVELOPING DRY LINE ACROSS THE FAR SOUTHEAST COUNTIES DURING THE
AFTERNOON...AND ALONG THE PALMER DIVIDE AS THE FRONT DROPS INTO
THE VICINITY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
THERE COULD BE ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ACROSS
PORTIONS OF KIOWA/BENT/PROWERS/BACA COUNTIES THURS AFTERNOON
THROUGH EARLY EVENING WHERE CAPES COULD BE RUNNING AROUND 2000+
J/KG. HOWEVER 0-6 KM SHEARS DO NOT LOOK TERRIBLY IMPRESSIVE AS LOW
LEVEL FLOW IF FCST TO BECOME MORE SOUTH TO SOUTHWESTERLY WITH
TIME...AND TO ADD TO THE UNCERTAINTY...GFS MORE AGGRESSIVELY MIXES
THE DRYLINE EASTWARD INTO KS THURS AFTN...SO THERE ARE SOME
UNCERTAINTIES REGARDING STORM STRENGTH ON THURSDAY. MEANWHILE...LOCALLY
HEAVY RAINFALL MAY BE AN INCREASING CONCERN FOR THE PIKES PEAK
REGION BURN SCARS DEPENDING ON THE TIMING OF THE FRONT.

FRONT MOVES THROUGH THE PLAINS THURSDAY NIGHT AND MAY KEEP A FEW
SHOWERS AND THUNDERSTORMS GOING INTO THE EARLY OVERNIGHT HOURS OUT
EAST. WITH THE UPPER TROF DROPPING IN FROM THE NORTHWEST...ITS HARD
NOT TO KEEP AT LEAST SOME ISOLATED POPS ACROSS THE MOUNTAIN AREAS
THROUGH FRIDAY MORNING AND HAVE MADE SOME MINOR ADJUSTMENTS TO POP
GRIDS.  UPPER TROF THEN DROPS SLOWLY SOUTHEASTWARD ACROSS THE AREA
ON FRIDAY.  LOTS OF UNCERTAINTIES THIS DAY. WITH FRONT DROPPING
THROUGH THE PLAINS...SHOULD DEFINITELY SEE ANOTHER COOL DOWN WITH
MORNING SHOWERS ACROSS THE MTS BECOMING MORE WIDESPREAD ACROSS THE
LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS FRIDAY MORNING AS
UPSLOPE FLOW DEVELOPS.  DEW POINTS DROP OFF A BIT BEHIND THE FRONT
THOUGH...BUT STILL REMAIN IN THE 40S.  GIVEN THE COOL AIR ALOFT
ASSOC WITH THE UPPER TROF...DON'T THINK THERE WILL BE MUCH OF A CAP
BY AFTERNOON...EVEN ACROSS THE PLAINS...BUT AMOUNT OF INSTABILITY
WILL ALSO BE DEPENDENT ON GETTING SOME BREAKS IN THE CLOUDS AND
RETAINING SOME OF THE LOW LEVEL MOISTURE. SO THIS DAY COULD BE
DOMINATED BY MORE STRATIFORM SHOWERS FOR THE SE MTS/ADJACENT
PLAINS...WITH EMBEDDED THUNDERSTORMS DURING THE AFTERNOON/EVENING
HOURS. EITHER WAY...UPSLOPE FLOW FOCUSES BEST CHANCE FOR RAIN
ACROSS THE SE MTS/I-25 CORRIDOR...AND POTENTIAL FOR FLASH FLOODING
ON BURN SCARS WILL BE ELEVATED THIS DAY. DOESN'T APPEAR THAT CAPES
WILL BE HIGH ENOUGH TO SUPPORT THE POTENTIAL FOR SEVERE
THUNDERSTORMS JUST YET...BUT AGAIN MAY HAVE TO WATCH HOW THIS
EVOLVES AS DEEP LAYER SHEARS WILL BE INCREASING GIVEN EASTERLY LOW
LEVEL FLOW SETTING UP BENEATH WEST TO NORTHWEST FLOW ALOFT. BOTTOM
LINE IS...STRENGTH OF THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN
PRODUCING THUNDERSTORMS WILL DEPEND HIGHLY ON THE CAPE THIS DAY.

SHEARED OUT UPPER TROF GRADUALLY SHIFTS THROUGH SOUTHEAST CO FRIDAY
NIGHT...AND SHOULD SEE STRATIFORM SHOWERS ALONG THE SE MTS SHIFT
SOUTHWARD INTO NM BY SAT MORNING.  MAY HAVE TO WATCH FOR HEAVY
RAINFALL ON BURN SCARS IN AND NEAR THE SOUTHEAST MOUNTAINS INTO THE
OVERNIGHT HOURS THOUGH NAM12 IS MUCH LESS GUNG HO WITH QPF AMOUNTS
DURING THIS PERIOD THAN GFS. MORE THAN LIKELY RAINFALL RATES WILL BE
BELOW THE TYPICAL FLASH FLOOD THRESHOLDS IN MORE STRATIFORM
RAINFALL OVERNIGHT...BUT THOSE THRESHOLDS MAY END UP LOWER
DEPENDING ON WHAT FALLS ACROSS THESE AREAS THURS/THURS NIGHT. AREA
RIVERS AND STREAMS MAY EXPERIENCE ANOTHER ROUND OF HIGH FLOWS
DEPENDING ON WHERE AND HOW QUICKLY RAINFALL FALLS ON THE PREVIOUS
DAYS.

UPPER RIDGE BUILDS IN FOR SATURDAY WITH ENOUGH RESIDUAL MOISTURE TO
WARRANT ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
ACROSS THE MOUNTAINS.  SOUTHEAST PLAINS MAY BE TOO COOL AND CAPPED
FOR THUNDERSTORMS ON SATURDAY.  UPPER RIDGE AXIS TRANSLATES INTO
CENTRAL CO BY SUNDAY BRINGING DRIER AND WARMER TEMPERATURES TO THE
REGION.  THERE WILL STILL BE SUFFICIENT MOISTURE FOR AFTERNOON
THUNDERSTORMS ACROSS THE MOUNTAINS.

NEXT UPPER TROF PUSHES INLAND EARLY NEXT WEEK ACROSS THE PACIFIC
NORTHWEST ON MONDAY...THEN INTO THE NRN U.S. ROCKIES AND ID REGION
BY WEDNESDAY.  SOUTHERLY LOW LEVEL FLOW BRINGS RETURN MOISTURE INTO
THE SOUTHEAST PLAINS MONDAY AFTERNOON...BRINGING BACK A CHANCE FOR
THUNDERSTORMS ALONG THE DRY LINE MONDAY ACROSS THE EASTERN COUNTIES.
MEANWHILE...MOUNTAIN AREAS WILL SEE THE USUAL DIURNAL THUNDERSTORM
CHANCES.  GIVEN THE TRACK OF THE UPPER TROF AND RESULTANT SW FLOW
ACROSS SOUTHERN CO...IT APPEARS DRY LINE WILL BE WAVERING ACROSS THE
SE PLAINS TUES AND WED AFTNS...WHICH SHOULD KEEP THE THREAT FOR
STRONGER CONVECTION EAST OF THE I-25 CORRIDOR...HOWEVER THIS IS
ALL DEPENDENT ON THE SOUTHWARD EXTENT/TRACK OF THE NEXT UPPER TROF
WHICH IS LIKELY TO EVOLVE OVER THE COURSE OF FUTURE MODEL RUN
CYCLES...SO STAY TUNED. WITH H7 TEMPERATURES ADVERTISED TO
INCREASE TO BETWEEN +10 AND +14C...WE SHOULD SEE THE RETURN OF 80
DEGREE READINGS FOR THE SE PLAINS AS WE GO INTO JUNE...WITH 60S
AND 70S FOR THE MTN/VALLEY COMMUNITIES. -KT

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 337 AM MDT WED MAY 27 2015

GENERALLY VFR CONDITIONS ACROSS THE REGION...INCLUDING THE THREE
MAIN TAF SITES OF KCOS...KPUB AND KALS OVER THE NEXT 24 HRS.
AFTN/EVE CONVECTION BETWEEN 18Z AND 06Z MAY PRODUCE INTERMITTENT
MVFR CONDITIONS UNDER BRIEF HEAVIER RAINFALL...EVEN DOWN TO IFR
UNDER STRONGER STORMS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...KT
AVIATION...MOORE
Hazardous weather outlook, May 27, 6:18 AM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
618 AM MDT WED MAY 27 2015

COZ058>089-093>099-281230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
618 AM MDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY
MIDDAY. THESE STORMS WILL INCREASE IN COVERAGE AND BECOME MORE
SCATTERED IN NATURE THROUGH THE AFTERNOON...THEN SPREAD EAST ACROSS
THE EASTERN PLAINS THROUGH THE EVENING. STORM THREATS TODAY WILL
INCLUDE LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS
OF HEAVY RAIN...AND WIND GUSTS UP TO 45 MPH.

HOWEVER...THERE IS A GREATER CHANCE FOR SEVERE STORMS TO DEVELOP
ACROSS THE FAR EASTERN PLAINS ALONG THE COLORADO AND KANSAS STATE
LINE LATE THIS AFTERNOON...AND LAST THROUGH THE EVENING. THIS AREA
ENCOMPASSES CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...
PROWERS AND BACA COUNTIES. THESE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING ONE INCH OR LARGER DIAMETER HAIL...AND 60 TO 70 MPH WIND
GUSTS.

FLASH FLOODING CONTINUES TO BE A CONCERN WITH ANY OF THE STRONGER
STORMS DUE TO SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE SOUTHEAST PLAINS ON THURSDAY...WITH THE THREAT FOR HAIL
GREATER THAN 1 INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH ACROSS
KIOWA...BENT...PROWERS AND BACA COUNTIES DURING THE AFTERNOON AND
EARLY EVENING HOURS. ELSEWHERE...THE MAIN THREAT WITH
THUNDERSTORMS WILL BE SMALL HAIL UNDER 1 INCH IN DIAMETER...WIND
GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND LIGHTNING.

A BETTER CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
ARRIVE FOR FRIDAY AND FRIDAY NIGHT AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD
UPSLOPE FLOW ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS
AND EMBEDDED THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY
AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY
HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE
PRIMARY STORM THREAT WITH ANY OF THE EMBEDDED
THUNDERSTORMS...THOUGH A FEW OF THE STRONGER STORMS MAY ALSO
PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.
MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE
HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY FOR THE WEEKEND INTO EARLY NEXT WEEK...WITH THE POTENTAIL
FOR STRONG THUNDERSTORMS RETURNING TO THE FAR SOUTHEAST PLAINS
EARLY NEXT WEEK.

AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT
SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUN-OFF. MORE
SUSCEPTIBLE AREAS ALONG THESE RIVERS AND CREEKS MAY REMAIN ABOVE
FLOOD STAGE OR EXPERIENCE FLUCTUATIONS ABOVE AND BELOW FLOOD STAGE
AS THIS RUN-OFF CONTINUES TO MAKE ITS WAY DOWNSTREAM. PLEASE
EXERCISE EXTREME CAUTION IN AND NEAR WATER WAYS THROUGH THIS
WEEKEND AS BANKS ARE UNSTABLE AND FAST FLOWS CAN BE DANGEROUS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO.

27/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:34 PM MDTSpecial Weather StatementPUBTeller41 min
May 26, 6:43 PM MDTSpecial Weather StatementPUBPueblo47 min
May 26, 6:50 PM MDTSevere Thunderstorm WarningPUBPueblo40 min
May 26, 6:57 PM MDTSpecial Weather StatementPUBLas Animas48 min
May 26, 7:10 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo35 min
May 26, 7:11 PM MDTSpecial Weather StatementPUBPueblo49 min
May 26, 7:24 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Huerfano, Pueblo, Teller41 min
May 26, 7:44 PM MDTSevere Thunderstorm WarningPUBOtero31 min
May 26, 8:10 PM MDTSpecial Weather StatementPUBLas Animas50 min
May 26, 8:14 PM MDTSevere Thunderstorm WarningPUBOtero31 min
May 26, 8:41 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero34 min
May 26, 8:50 PM MDTSpecial Weather StatementPUBEl Paso40 min
May 26, 9:21 PM MDTSpecial Weather StatementPUBCrowley39 min
May 26, 9:28 PM MDTSpecial Weather StatementPUBEl Paso47 min
May 26, 10:09 PM MDTSpecial Weather StatementPUBKiowa51 min
May 27, 1:18 AM MDTRiver Flood WarningPUBPueblo3 days
May 27, 1:32 PM MDTSpecial Weather StatementPUBEl Paso43 min
May 27, 1:42 PM MDTSpecial Weather StatementPUBBaca48 min
May 27, 2:09 PM MDTSevere Thunderstorm WarningPUBBaca36 min
May 27, 2:17 PM MDTSpecial Weather StatementPUBHuerfano43 min
May 27, 3:06 PM MDTSpecial Weather StatementPUBLas Animas39 min
May 27, 3:20 PM MDTSevere Thunderstorm WarningPUBLas Animas25 min
May 27, 3:26 PM MDTSpecial Weather StatementPUBBent49 min
May 27, 4:02 PM MDTSpecial Weather StatementPUBBaca43 min
May 27, 4:24 PM MDTSpecial Weather StatementPUBPueblo51 min
May 27, 4:27 PM MDTSevere Thunderstorm WarningPUBBaca33 min
May 27, 4:53 PM MDTSpecial Weather StatementPUBPueblo52 min
May 27, 5:38 PM MDTSpecial Weather StatementPUBCrowley52 min

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.